caret icon Back to all discussions

Bad Flare up after Actemra?

Hi! This is my first time starting a discussion, I'm finding myself in the middle of one of the worst flare up of my life. I was diagnosed with RA 12 years ago and I had used almost every medication that's available for RA but recently I started Actemra, I had my second infusion this past Friday but since I had my first infusion I started a bad Flare and got worse after treatment this Friday. Has anyone ever experienced something similar with Actemra?


  1. I did not have that sort of reaction. I used actemra for 14 months and while it never really took off for me, I did not feel it caused a flair. I wonder if you might be allergic to one or more of the components.


    I hope when you speak to your rheumatologist they will a better idea about what might be wrong and how to proceed. I am so sorry this has happened to you.

    1. Hi . As noted, you could be having a reaction to an ingredient, so it's important to talk to your doctor if you haven't already. It is also possible that Actemra is ineffective for you. If that is the case, it would be almost like having no medication at all, making you more vulnerable to flares. Doctors usually want you to try new medications for at least four months before giving up on them, but if you are having a really hard time, your doctor might be willing to make that switch sooner. I wish you didn't have to go through all of this. You must be very frustrated. I hope your doctor is able to help and that you get some relief soon. Thinking of you. - Lori (Team Member)

      1. thank you so much for your advice. Unfortunately the inflammation and pain are getting worse , I went to emergency department and they prescribed some pain medication.
        I haven't been able to talk to my rheumatologist, I called office many times and send message through patient portal but no response 🙁 I really hope I can get some relief soon.

        1. I am glad you got something to help you with the pain, , but I hope you are able to see your doctor soon and get on a more effective RA medication. You must be incredibly frustrated at this point. Have you considered switching doctors? You deserve someone who is compassionate and responsive. Thinking of you and wishing you the best. - Lori (Team Member)

      or create an account to reply.